Alert archive / New Mexico / High Wind Warnings in 2022
High Wind Warning 9, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Mar 28, 2022, 3:02 PM MDT for 9 counties in New Mexico. It took effect at Mar 29, 2022, 12:00 AM MDT. It was in force for 25 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 28, 2022, 3:02 PM MDT (21:02 UTC)
- In effect from
- Mar 29, 2022, 12:00 AM MDT
- Expired
- Mar 30, 2022, 1:05 AM MDT
- In force
- 25 hr
- Issued by
- NWS Albuquerque, NM
Counties Chaves County, NM, Curry County, NM, De Baca County, NM, Lincoln County, NM, Quay County, NM, Roosevelt County, NM, Socorro County, NM, Torrance County, NM, Valencia County, NM
The radar
The Cannon AFB radar (KFDX), 126 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 11:15 AM MDT | NON-TSTM WND GST 63 | 11 Se Bosque Del Apache, NM | MESONET STATION WSM35 SULF (WSMR). |
| Mar 29, 11:48 AM MDT | HIGH SUST WINDS 40 | 1 S Cannon Air Force Ba, NM | ASOS STATION KCVS CANNON AFB. |
| Mar 29, 11:51 AM MDT | NON-TSTM WND GST 62 | 3 W Midway, NM | ASOS STATION KROW ROSWELL AIR CENTER. |
| Mar 29, 12:20 PM MDT | NON-TSTM WND GST 60 | 10 S Bingham, NM | MESONET STATION WSM10 NORTH OSCURA PEAK (WSMR). |
| Mar 29, 1:21 PM MDT | NON-TSTM WND GST 65 | 10 Sse Magdalena, NM | |
| Mar 29, 1:35 PM MDT | NON-TSTM WND GST 62 | 2 S Fort Stanton, NM | AWOS STATION KSRR SIERRA BLANCA RGNL ARPT. |
| Mar 29, 1:51 PM MDT | NON-TSTM WND GST 58 | 7 E Tucumcari, NM | ASOS STATION KTCC TUCUMCARI MUNI AIRPORT. |
| Mar 29, 2:10 PM MDT | NON-TSTM WND GST 62 | 2 Nw Roswell, NM | SYCAMORE AND 2ND STREET. |
| Mar 29, 2:11 PM MDT | NON-TSTM WND GST 59 | 7 E Tucumcari, NM | ASOS STATION KTCC TUCUMCARI MUNI AIRPORT. |
| Mar 29, 2:55 PM MDT | NON-TSTM WND GST 62 | 2 S Fort Stanton, NM | AWOS STATION KSRR SIERRA BLANCA RGNL ARPT. |
| Mar 29, 3:15 PM MDT | NON-TSTM WND GST 58 | 2 Wsw Dora, NM | |
| Mar 29, 3:30 PM MDT | NON-TSTM WND GST 64 | 3 W Midway, NM | ASOS STATION KROW ROSWELL AIR CENTER. |
| Mar 29, 4:33 PM MDT | NON-TSTM WND GST 58 | 1 S Cannon Air Force Ba, NM | ASOS STATION KCVS CANNON AFB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5607 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
105 WWUS75 KABQ 282102 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 302 PM MDT Mon Mar 28 2022 NMZ226-290700- /O.UPG.KABQ.HW.A.0005.220329T0600Z-220330T1200Z/ /O.NEW.KABQ.HW.W.0009.220329T0600Z-220330T1200Z/ South Central Mountains- 302 PM MDT Mon Mar 28 2022 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM MDT WEDNESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...South Central Mountains. * WHEN...From Midnight tonight to 6 AM MDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ234>238-240-290700- /O.UPG.KABQ.HW.A.0005.220329T1700Z-220330T0100Z/ /O.NEW.KABQ.HW.W.0009.220329T1700Z-220330T0100Z/ Quay County-Curry County-Roosevelt County-De Baca County-Chaves County Plains-Southwest Chaves County- 302 PM MDT Mon Mar 28 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 7 PM MDT TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Curry County, De Baca County, Quay County, Roosevelt County, Chaves County Plains and Southwest Chaves County. * WHEN...From 11 AM to 7 PM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ224-290700- /O.NEW.KABQ.HW.W.0009.220329T1700Z-220330T0100Z/ South Central Highlands- 302 PM MDT Mon Mar 28 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 7 PM MDT TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...South Central Highlands. * WHEN...From 11 AM to 7 PM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ230>233-239-290700- /O.UPG.KABQ.HW.A.0005.220329T1700Z-220330T0100Z/ /O.NEW.KABQ.WI.Y.0024.220329T1700Z-220330T0100Z/ Union County-Harding County-Eastern San Miguel County-Guadalupe County-Eastern Lincoln County- 302 PM MDT Mon Mar 28 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Eastern Lincoln County, Guadalupe County, Eastern San Miguel County, Harding County and Union County. * WHEN...From 11 AM to 7 PM MDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ208-220-221-223-225-229-290700- /O.NEW.KABQ.WI.Y.0024.220329T1700Z-220330T0100Z/ Southwest Mountains-Lower Rio Grande Valley-Sandia and Manzano Mountains including Edgewood-Central Highlands-Upper Tularosa Valley-Northeast Highlands- 302 PM MDT Mon Mar 28 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood, Southwest Mountains, Lower Rio Grande Valley, Central Highlands, Upper Tularosa Valley, and Northeast Highlands. * WHEN...From 11 AM to 7 PM MDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 12
5 follow-up statements
104 WWUS75 KABQ 290356 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 956 PM MDT Mon Mar 28 2022 NMZ226-291100- /O.CON.KABQ.HW.W.0009.220329T0600Z-220330T1200Z/ South Central Mountains- 956 PM MDT Mon Mar 28 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...South Central Mountains. * WHEN...Until 6 AM MDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ224-234>238-240-291100- /O.CON.KABQ.HW.W.0009.220329T1700Z-220330T0100Z/ South Central Highlands-Quay County-Curry County-Roosevelt County- De Baca County-Chaves County Plains-Southwest Chaves County- 956 PM MDT Mon Mar 28 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT TUESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...South Central Highlands, Curry County, De Baca County, Quay County, Roosevelt County, Chaves County Plains and Southwest Chaves County. * WHEN...From 11 AM to 7 PM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ208-220-221-223-225-229>233-239-291100- /O.CON.KABQ.WI.Y.0024.220329T1700Z-220330T0100Z/ Southwest Mountains-Lower Rio Grande Valley-Sandia and Manzano Mountains including Edgewood-Central Highlands-Upper Tularosa Valley-Northeast Highlands-Union County-Harding County-Eastern San Miguel County-Guadalupe County-Eastern Lincoln County- 956 PM MDT Mon Mar 28 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT TUESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...The Southwest Mountains, Lower Rio Grande and Upper Tularosa Valleys, Sandia and Manzano Mountains and portions of east central and northeast New Mexico. * WHEN...From 11 AM to 7 PM MDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 34
856 WWUS75 KABQ 290855 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 255 AM MDT Tue Mar 29 2022 NMZ226-291700- /O.CON.KABQ.HW.W.0009.000000T0000Z-220330T1200Z/ South Central Mountains- 255 AM MDT Tue Mar 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...South Central Mountains. * WHEN...Until 6 AM MDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ224-234>238-240-291700- /O.CON.KABQ.HW.W.0009.220329T1700Z-220330T0100Z/ South Central Highlands-Quay County-Curry County-Roosevelt County- De Baca County-Chaves County Plains-Southwest Chaves County- 255 AM MDT Tue Mar 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...South Central Highlands, Curry County, De Baca County, Quay County, Roosevelt County, Chaves County Plains and Southwest Chaves County. * WHEN...From 11 AM this morning to 7 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. Reduced visibility from blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ219-222-291700- /O.EXA.KABQ.WI.Y.0024.220329T1700Z-220330T0100Z/ Middle Rio Grande Valley including the Albuquerque Metro Area- Estancia Valley- 255 AM MDT Tue Mar 29 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, and Estancia Valley. * WHEN...From 11 AM this morning to 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ208-220-221-223-225-229>233-239-291700- /O.CON.KABQ.WI.Y.0024.220329T1700Z-220330T0100Z/ Southwest Mountains-Lower Rio Grande Valley-Sandia and Manzano Mountains including Edgewood-Central Highlands-Upper Tularosa Valley-Northeast Highlands-Union County-Harding County-Eastern San Miguel County-Guadalupe County-Eastern Lincoln County- 255 AM MDT Tue Mar 29 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, northeast, and west central New Mexico. * WHEN...From 11 AM this morning to 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
553 WWUS75 KABQ 291625 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1025 AM MDT Tue Mar 29 2022 NMZ226-300100- /O.CON.KABQ.HW.W.0009.000000T0000Z-220330T1200Z/ South Central Mountains- 1025 AM MDT Tue Mar 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 65 mph. * WHERE...South Central Mountains. * WHEN...Until 6 AM MDT Wednesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ224-234>238-240-300100- /O.CON.KABQ.HW.W.0009.220329T1700Z-220330T0100Z/ South Central Highlands-Quay County-Curry County-Roosevelt County- De Baca County-Chaves County Plains-Southwest Chaves County- 1025 AM MDT Tue Mar 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...South Central Highlands, Curry County, De Baca County, Quay County, Roosevelt County, Chaves County Plains and Southwest Chaves County. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are expected. Travel will be difficult, especially for high profile vehicles. Reduced visibility from blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ208-219>223-225-229>233-239-300100- /O.CON.KABQ.WI.Y.0024.220329T1700Z-220330T0100Z/ Southwest Mountains-Middle Rio Grande Valley including the Albuquerque Metro Area-Lower Rio Grande Valley-Sandia and Manzano Mountains including Edgewood-Estancia Valley-Central Highlands- Upper Tularosa Valley-Northeast Highlands-Union County-Harding County-Eastern San Miguel County-Guadalupe County-Eastern Lincoln County- 1025 AM MDT Tue Mar 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of central, east central, northeast, and west central New Mexico. * WHEN...Until 7 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on north to south oriented roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
364 WWUS75 KABQ 300047 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 647 PM MDT Tue Mar 29 2022 NMZ224-234>238-240-300200- /O.EXP.KABQ.HW.W.0009.000000T0000Z-220330T0100Z/ South Central Highlands-Quay County-Curry County-Roosevelt County- De Baca County-Chaves County Plains-Southwest Chaves County- 647 PM MDT Tue Mar 29 2022 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING... Although some gusts may persist, winds will continue to decrease through the evening, therefore the High Wind Warning will be allowed to expire. $$ NMZ208-219>223-225-229>233-239-300200- /O.EXP.KABQ.WI.Y.0024.000000T0000Z-220330T0100Z/ Southwest Mountains-Middle Rio Grande Valley including the Albuquerque Metro Area-Lower Rio Grande Valley-Sandia and Manzano Mountains including Edgewood-Estancia Valley-Central Highlands- Upper Tularosa Valley-Northeast Highlands-Union County-Harding County-Eastern San Miguel County-Guadalupe County-Eastern Lincoln County- 647 PM MDT Tue Mar 29 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM MDT THIS EVENING... Winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ NMZ226-301200- /O.CON.KABQ.HW.W.0009.000000T0000Z-220330T1200Z/ South Central Mountains- 647 PM MDT Tue Mar 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT WEDNESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph. * WHERE...South Central Mountains. * WHEN...Until 6 AM MDT Wednesday. * IMPACTS...Damaging winds may blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ 34
379 WWUS75 KABQ 300705 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 105 AM MDT Wed Mar 30 2022 NMZ226-300815- /O.CAN.KABQ.HW.W.0009.000000T0000Z-220330T1200Z/ South Central Mountains- 105 AM MDT Wed Mar 30 2022 ...HIGH WIND WARNING IS CANCELLED... Winds have subsided and are no longer expected to reach high wind warning. $$ NMZ230-301800- /O.NEW.KABQ.WI.Y.0025.220330T0705Z-220330T1800Z/ Union County- 105 AM MDT Wed Mar 30 2022 ...WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY... * WHAT...North winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Union County. * WHEN...Until Noon MDT today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ201-204-219-221-223-301800- /O.NEW.KABQ.WI.Y.0025.220330T1800Z-220331T0200Z/ Northwest Plateau-Northwest Highlands-Middle Rio Grande Valley including the Albuquerque Metro Area-Sandia and Manzano Mountains including Edgewood-Central Highlands- 105 AM MDT Wed Mar 30 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, Sandia and Manzano Mountains including Edgewood, Northwest Plateau, Northwest Highlands, and Central Highlands. * WHEN...From Noon today to 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds and head winds on area roadways, including U.S. 550 from Bernalillo to Farmington and parts of I-25 and I-40 through the Albuquerque metro. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Mar 28, 11:57 AM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Mar 28, 11:57 AM MDT, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1157 AM MDT Mon Mar 28 2022 .AVIATION... 18Z TAF CYCLE Low pressure system on approach will bring strong winds and decreased cigs/vsbys during the TAF cycle. Deep layer mixing will send gusts of 25 to 30 kts to the sfc this afternoon as winds aloft increase. As the system progresses across the Desert Southwest, LLWS will affect terminals across the eastern plains aft 29/09Z and before 29/14Z. While VFR conditions are expected to prevail for the remainder of the day today, they will slowly deteriorate from western terminals eastward by early Tuesday as the trough makes its way into the state. Winds aloft will increase early Tuesday morning areawide, setting the stage for gusty winds to prevail. 12 && .PREV DISCUSSION...326 AM MDT Mon Mar 28 2022... .SYNOPSIS... One last day of near record warmth will occur today. Southwest winds will strengthen ahead of an approaching storm system with fire weather concerns over eastern areas. Winds will strengthen further late tonight into Tuesday with gusts from 50 to 60 mph possible across south central and eastern areas. Critical fire weather conditons may also return to the east Tuesday. A series of disturbances will cross from the west and northwest with rain showers, snow showers, and at times thunderstorms Monday night through the end of the week. Wetting precipitation will favor the mountains, as well as lower elevations across the west and north. The high terrain of the northern and western mountains may accumulate a few to several inches of snow with the first round occurring tonight through Tuesday night. && .DISCUSSION... SHORT TERM...(TODAY THROUGH TUESDAY)... As the ridge aloft shifts farther east today, attention will start to focus upstream on a deep upper level low moving off the eastern Pacific and toward coastal CA. This will send strengthening southwesterly flow aloft into NM along with increasing mid level moisture to western and central zones. A weak surface boundary advanced into the northeast to east central plains earlier this morning, but is washing out, and as the lee-side surface low deepens this afternoon, the remnants of the surface boundary will be scoured out eastward. The placement and orientation of the lee side surface trough will present a tightening surface gradient, especially across eastern NM zones today, and this should yield breezy to windy conditions by late afternoon. The arrival of mid level moisture and cloud cover will dampen vertical mixing some in western and central zones, possibly limiting the peak winds there some, however eastern zones should have less mid level cloud cover (until very late in the afternoon) with better mixing and windier conditions anticipated. The increasing mid level cloud cover and lowering pressure heights will allow temperatures to cool a few degrees in western and central zones. Still, several northern to northeastern and east central zones will approach daily record highs this afternoon. The upper low will cross into far southern NV tonight with the southwesterly flow aloft increasing more over NM. Wind speeds at 700 mb are progged to reach 45 to 55 kt over much of southern and some central areas of NM late tonight, and the previously issued High Wind Watch for the Sacramento/Capitan mountains will hold to account for this. The lee-side surface low and its stiff gradient left over eastern NM will remain intact tonight, keeping all the plains windy overnight, but likely below criteria for any wind statements until the daytime Tuesday. Spotty precipitation will also start feeding into western zones toward Tuesday morning. During the late morning Tuesday, the low will move into AZ, spreading more diffluent flow and consequently increased rain and high elevation snow into western and north central NM. As the cold pool aloft approaches, instability will increase with the potential for a few thunderstorms carrying on into the afternoon as the low fills in and crosses into western and central NM. Overall model QPF has increased into Tuesday with high resolution convection-allowing models (CAMS) pinpointing heavier footprints from thunderstorms. While western and central zones deal with the increased precipitation chances, the southwestern to south central mountains will continue to be buffeted by strong to severe winds as the mid level jet rounds the base of the low/trough. Deep mixing and a continued stiff surface gradient over eastern zones will also bring them into the high wind threat where a High Wind Watch remains in effect. 52 LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)... As an upper level trough and Pacific cold front cross from the west Tuesday evening, rain showers, thunderstorms, and snow showers will continue to favor the central mountain chain westward and northeast areas near the CO border. The focus for precipitation will then shift to north central and eastern areas later Tuesday night as a gusty backdoor cold front plunges southward into the state and trailing shortwave energy moves overhead from the northwest. Total snow amounts by sunrise Wednesday now look to reach as much as 8 inches on the high peaks of the northern mountains, with a few inches (and locally higher amounts) across the remainder of the high terrain as well. Many lower elevation locations will also accumulate at least some rain Monday night through Tuesday night, with the greatest amounts reaching near a quarter inch along the borders with AZ and CO. After a downtick in precipitation coverage and intensity Wednesday morning, additional rain and snow accumulations are expected mainly along and east of the central mountain chain Wednesday afternoon and evening as another disturbance crosses northeast NM and sends additional gusty cold fronts into the state. The Tusas and Sangre de Cristo Mountains may accumulate a few more inches of snow, while wetting precipitation of 0.10-0.30" favors lower elevations east central and northeast. The tail end of a polar jet max will linger over the area on Wednesday, enabling northwest and north winds to remain strong, especially in the morning across the east and in the afternoon central and west. The strongest northwest wind gusts may reach 50 mph again across the western mountains, and from Farmington to Clines Corners. High temperatures will remain cool Wednesday with readings varying from a few to 15 degrees below normal. There will be a break in the weather late Wednesday night and much of Thursday as a ridge of high pressure briefly crosses enabling high temperatures to climb near normal areawide. However, the chance for precipitation will return late Thursday through Friday night as another upper level trough crosses from the northwest with associated (gusty) Pacific then backdoor cold fronts. Models vary on how deep the trough will dig over New Mexico and how much moisture it will have with it. At this time they National Blend of Models is favoring areas along and north of I-40 for precipitation with the potential for a few to several new inches of snow in the mountains. 44 && .FIRE WEATHER... After a tranquil and warmer than average weekend, the weather conditions will start to change and deteriorate today into Tuesday. An approaching upper level low will usher in stronger southwesterly winds aloft today, and more-so into tonight and Tuesday. Temperatures will begin to cool a few degrees in western and central NM today as clouds increase, but readings will remain well above seasonal averages. Breezy to locally windy conditions will develop in these western and central zones, but in the eastern plains less cloud cover, warmer temperatures and deeper vertical mixing should yield stronger surface winds. In addition to the stronger winds, very dry and unstable (high Haines indices) conditions will combine to bring critical fire weather conditions over portions of west central, central and eastern NM this afternoon. The primary concern will be focused over the eastern plains where the duration and spatial coverage of stronger winds will be greater, and a Red Flag Warning remains in effect there. The fast-moving trough of low pressure will move into western NM on Tuesday, bringing cooler temperatures and rain and high elevation snow showers (and even thunderstorms) to much of western and central NM. Despite the cooler temperatures, readings will remain slightly above normal in the eastern plains Tuesday afternoon with dry conditions prevailing. Strong to severe winds will also develop over eastern NM where a few hours of critical conditions are expected to redevelop Tuesday afternoon. The arrival of cooler air from another weather disturbance on Wednesday should inhibit critical conditions from developing. The progressive weather pattern will offer another disturbance to cross northern NM Thursday night into early Friday, dragging another round of precipitation to northern zones. Temperatures rebound back above normal by the weekend with breezy to locally windy conditions that could introduce some spotty critical conditions. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Tuesday morning through Tuesday evening for the following zones... NMZ230>240. Red Flag Warning until 8 PM MDT this evening for the following zones... NMZ104-108. Fire Weather Watch from Tuesday afternoon through Tuesday evening for the following zones... NMZ104-108. High Wind Watch from late tonight through late Tuesday night for the following zones... NMZ226. &&
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 3:02 PM MDT | Wind Advisory | ABQ | Bernalillo, Catron, Cibola, Guadalupe, Harding, Lincoln and 7 more | 28 hr |
| Mar 28, 3:24 PM MDT | Winter Weather Advisory | ABQ | Colfax, Mora, Rio Arriba, San Miguel, Santa Fe, Taos and 1 more | 57 hr |
| Mar 28, 3:31 PM MDT | Red Flag Warning | ABQ | Harding, San Miguel, Union | 27 hr |
Nearby
High Wind Warnings in New Mexico, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.